Alert archive / Texas / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 54, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Apr 3, 2014, 11:15 PM CDT for 5 counties in Texas. It was in force for 60 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 3, 2014, 11:15 PM CDT (04:15 UTC)
- Expired
- Apr 4, 2014, 12:15 AM CDT
- In force
- 60 min
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
Counties Camp County, TX, Morris County, TX, Smith County, TX, Upshur County, TX, Wood County, TX
The radar
The Shreveport radar (KSHV), 120 km from the middle of the area, began a volume at 04:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 3, 8:54 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Shreveport, LA (KBAD), launched 00:00Z, 4.3 hours before the alert went out and 128 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2253 J/kg
- Mixed-layer CIN
- -33 J/kg
- Mixed-layer LCL
- 988 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 151 m²/s²
- 0-3 km storm-relative helicity
- 155 m²/s²
- Significant tornado parameter
- 1.9
- Supercell composite
- 6.9
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 3, 9:21 PM CDT, 1 hour 54 minutes earlier.
Area forecast discussion, Apr 3, 9:21 PM CDT, 1 hour 54 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 921 PM CDT THU APR 3 2014 .DISCUSSION... A SLOW START TO CONVECTIVE INITIATION THIS EVENING DUE TO DELAYED EASTWARD PROGRESSION OF DRYLINE. SIGNIFICANT CONVECTIVE COMPLEX CHARACTERIZED BY FREQUENT LIGHTNING...POTENTIALLY DAMAGING WINDS...LARGE HAIL...AND TORNADIC SIGNATURES BEGINNING TO DRIFT EAST TOWARD RED RIVER AND FRANKLIN COUNTIES IN NORTHEAST TEXAS. LATEST RAOB FROM KSHV INDICATES A VERY UNSTABLE AIRMASS. PREVIOUS CAP FROM EARLIER TODAY HAS SENSE ERODED. EXPECTING CONVECTION TO INCREASE IN AREAL COVERAGE THROUGHOUT THE NIGHT...SPREADING EASTWARD ACROSS THE REGION. HENCE...TORNADO WATCH NUMBER 56 HAS BEEN ISSUED...WHICH IS AN EXTENSION TO THE PREVIOUS WATCH AND INCORPORATES PORTIONS OF NORTH LOUISIANA AND DEEP EAST TEXAS. WATCH TO REMAIN IN EFFECT UNTIL 4 AM. DUE TO THE DELAY IN DRYLINE/COLD FRONT ARRIVAL...ALSO WENT AHEAD AND RAISED OVERNIGHT LOW TEMPERATURES ACROSS THE REGION AND INCREASED POPS FOR AFTER MIDNIGHT. UPDATES ARE ALREADY OUT. /05/ && .PRELIMINARY POINT TEMPS/POPS... SHV 63 71 46 67 51 / 70 0 0 20 40 MLU 64 74 46 65 50 / 70 20 0 20 50 DEQ 56 67 38 66 47 / 70 0 0 10 20 TXK 58 68 44 66 49 / 70 0 0 10 30 ELD 63 71 43 66 49 / 70 0 0 10 40 TYR 58 70 46 65 50 / 70 0 0 20 30 GGG 60 70 46 66 50 / 70 0 0 20 30 LFK 64 72 48 67 54 / 50 10 10 30 40 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. && 05
Hazardous weather outlook, Apr 3, 11:17 AM CDT, 11 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1117 AM CDT THU APR 3 2014 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077- TXZ096-097-108>112-124>126-136>138-149>153-165>167-041200- SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE- COLUMBIA-UNION AR-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN- UNION LA-DE SOTO-RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE LA- NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE-MCCURTAIN-BOWIE- FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG- HARRISON-CHEROKEE-RUSK-PANOLA-NACOGDOCHES-SHELBY-ANGELINA- SAN AUGUSTINE-SABINE TX- 1117 AM CDT THU APR 3 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA... NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND NORTHEAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE DEVELOPING THIS AFTERNOON OVER SOUTHEAST OKLAHOMA AND EAST CENTRAL TEXAS...NEAR AND AHEAD OF THE DRYLINE AND IN ADVANCE OF A STRONG UPPER LEVEL STORM SYSTEM OVER THE CENTRAL AND SOUTHERN PLAINS. AN UNSTABLE AIR MASS WILL BE IN PLACE...WITH THESE STORMS EXPECTED TO BECOME MORE NUMEROUS LATE IN THE AFTERNOON AND ESPECIALLY THIS EVENING AS THEY MOVE INTO SOUTHWEST ARKANSAS AND EXTREME EASTERN TEXAS. THE THREAT FOR SEVERE THUNDERSTORMS WILL INCREASE AS THEY MOVE INTO THESE AREAS...WITH LARGE HAIL AND DAMAGING WINDS THE PRIMARY THREATS. AS THESE STORMS DEVELOP INTO ONE OR MORE THUNDERSTORM COMPLEXES THIS EVENING...A PREDOMINANTLY DAMAGING WIND THREAT WILL MATERIALIZE OVER SOUTHERN ARKANSAS AND NORTH LOUISIANA AS THESE STORMS ACCELERATE EAST ACROSS THE AREA. ISOLATED TORNADOES AND LOCALLY HEAVY RAINFALL WILL ALSO BE POSSIBLE IN THE STRONGER STORMS...WITH THE SEVERE WEATHER THREAT DIMINISHING FROM WEST TO EAST LATE TONIGHT AS THE STORMS EXIT THE REGION. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS WILL RETURN TO MUCH OF THE REGION SATURDAY NIGHT AND SUNDAY...AS SUBTROPICAL MOISTURE RETURNS NORTH AHEAD OF ANOTHER UPPER LEVEL STORM SYSTEM THAT WILL CROSS THE ROCKIES INTO THE SOUTHERN PLAINS. NO HAZARDOUS WEATHER IS EXPECTED WITH THIS SYSTEM...WITH THESE SHOWERS AND ISOLATED THUNDERSTORMS DIMINISHING FROM WEST TO EAST SUNDAY NIGHT. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND AMATEUR RADIO OPERATORS...WILL LIKELY BE NEEDED LATER THIS AFTERNOON AND TONIGHT. 13
In the hours before
Local storm report, Apr 3, 10:35 PM CDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1035 PM CDT THU APR 03 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1034 PM HAIL DE KALB 33.51N 94.62W
04/03/2014 E1.00 INCH BOWIE TX EMERGENCY MNGR
&&
EVENT NUMBER SHV1400207
MDVLocal storm report, Apr 3, 10:36 PM CDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1036 PM CDT THU APR 03 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1035 PM HAIL PITTSBURG 33.00N 94.97W
04/03/2014 E0.75 INCH CAMP TX EMERGENCY MNGR
&&
EVENT NUMBER SHV1400208
MDVLocal storm report, Apr 3, 10:47 PM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1047 PM CDT THU APR 03 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0920 PM TSTM WND DMG 5 N MOUNT PLEASANT 33.24N 94.98W
04/03/2014 TITUS TX LAW ENFORCEMENT
POWERLINES DOWN ALONG FM1001 5 MILES NORTH OF MOUNT
PLEASANT
&&
EVENT NUMBER SHV1400209
MDVLocal storm report, Apr 3, 10:51 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1051 PM CDT THU APR 03 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1040 PM TSTM WND DMG 5 E DE KALB 33.51N 94.53W
04/03/2014 BOWIE TX EMERGENCY MNGR
TREES DOWN ALONG FM1840 5 MILES EAST OF DE KALB
&&
EVENT NUMBER SHV1400210
MDVLocal storm report, Apr 3, 11:08 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1108 PM CDT THU APR 03 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1100 PM TSTM WND DMG 5 SW ASHDOWN 33.62N 94.19W
04/03/2014 LITTLE RIVER AR LAW ENFORCEMENT
TREES DOWN
&&
EVENT NUMBER SHV1400211
MDVLocal storm report, Apr 3, 11:15 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1115 PM CDT THU APR 03 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1110 PM HAIL TEXARKANA 33.45N 94.02W
04/03/2014 E0.88 INCH MILLER AR TRAINED SPOTTER
&&
EVENT NUMBER SHV1400212
MDVThe office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 3, 9:27 PM CDT | Tornado Warning | SHV | Camp, Franklin, Red River, Titus | 48 min |
| Apr 3, 10:04 PM CDT | Severe Thunderstorm Warning | SHV | Camp, Cass, Franklin, Morris, Titus, Upshur and 1 more | 56 min |
| Apr 3, 10:06 PM CDT | Tornado Warning | SHV | Bowie, Red River, Titus | 39 min |
| Apr 3, 10:42 PM CDT | Severe Thunderstorm Warning | SHV | Bowie, Cass | 48 min |
| Apr 3, 11:08 PM CDT | Severe Thunderstorm Warning | SHV | Bowie, Cass | 67 min |
| Apr 3, 11:24 PM CDT | Severe Thunderstorm Warning | SHV | Cass | 66 min |
| Apr 4, 12:06 AM CDT | Severe Thunderstorm Warning | SHV | Camp, Cass, Gregg, Harrison, Marion, Morris and 1 more | 54 min |
| Apr 4, 3:38 AM CDT | Severe Thunderstorm Warning | SHV | Sabine, San Augustine | 67 min |
| Apr 4, 4:10 AM CDT | Lake Wind Advisory | SHV | Angelina, Bowie, Camp, Cass, Cherokee, Franklin and 15 more | 12 hr |
| Apr 4, 2:07 AM CDT | Severe Thunderstorm Warning | SHV | Bienville, Jackson, Lincoln, Natchitoches, Ouachita, Red River and 1 more | 53 min |
| Apr 4, 3:41 AM CDT | Severe Thunderstorm Warning | SHV | Caldwell, Jackson, Natchitoches, Ouachita, Winn | 64 min |
| Apr 4, 4:00 AM CDT | Severe Thunderstorm Warning | SHV | Grant, Natchitoches, Sabine, Winn | 60 min |
| Apr 4, 4:24 AM CDT | Areal Flood Advisory | SHV | Ouachita | 66 min |
| Apr 4, 4:45 AM CDT | Severe Thunderstorm Warning | SHV | Caldwell, Grant, LaSalle, Natchitoches, Winn | 60 min |
| Apr 4, 5:23 AM CDT | Areal Flood Advisory | SHV | Caldwell, Grant, LaSalle, Winn | 112 min |
| Apr 4, 5:48 AM CDT | Severe Thunderstorm Warning | SHV | Caldwell, Grant, LaSalle | 57 min |
| Apr 3, 10:25 PM CDT | Severe Thunderstorm Warning | SHV | Columbia, Lafayette, Nevada, Union | 35 min |
| Apr 3, 10:41 PM CDT | Severe Thunderstorm Warning | SHV | Hempstead, Howard, Little River, Sevier | 49 min |
| Apr 3, 11:50 PM CDT | Severe Thunderstorm Warning | SHV | Columbia, Lafayette, Union | 55 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.